Medical Questions > General Forum Topics > General Q and A Forum

Using pill while on implanon ? (Page 1)

Must Read
Chronic pain affects more than 70 million Americans. But what is pain? And how can pain management help relieve different types of pain? Basic facts here....
How does the nervous system work to register pain? And what are the major causes of acute and chronic pain? Plus, who's at risk of pain here....
Acute and chronic pain manifest different symptoms. Learn the difference here and know when to seek medical help for pain....
i've had the implanon since the 29 of jan 2009 and found no bleeding for the first 3 weeks, since then i bled for almost 2 months.I was aware that this would happen, but having my period CONSTANTLY kind of defeated the purpose of having a contraception in the first place. I also was naive enough to hope that it would just stop altogether. silly me (:
(my long term boyfriend has been great about it all lol).

It got very frustrating, and i just decided that it wasnt for me, i would rather me in control of my periods. So i went back to the gp and told her that i knew it hadn't really been long enough for me to want it out but i just think its not the right contraception for me because i didn't like the irregular periods. She then said that if i wanted she could prescribe me the pill which might stop the bleeding, which i thought was a great idea- she assured me it was safe to do and to try taking it for a month, then the next month not to take it and see how it goes.
She prescribed me monofeme.

When i went to the chemist he warned me being on both can make it more possible for me to get "insert technical smart sounding word here" ..bloodclots.
I thought "great".

ive been taking them for about 3 or 4 days and my period has stopped! (:
So happy.
Should i stop taking the Monofeme now? or will the bleeding return soon after if i do? and is it really safe?

Thanks(:
Did you find this post helpful?
First Helper User Profile kristigraham
|

replied July 11th, 2009
hi, ive been on the implanon for 8 months now and have just had a 2 month period myself n have been prescribed the pill to try control the bleeding, which worked for a week and now i have started spot bleeding with cramps. and i almost fainted today and am worried this is due to using both maybe... i would b grateful for ne advise Smile
|
Did you find this post helpful?

replied April 21st, 2010
Implanon & mini pill
I have had the implanon since october 2009. I had constant spotting, for approximately 4 months. My doctor prescribed me a mini pill which i have now been taking for 8 weeks now, and haven''t received a period when on the ''sugar pills'', is this okay?
|
Did you find this post helpful?

replied May 16th, 2010
implant and pill together
i have also been had the implant for around 6 months now. the lady at the clinic gave me cilest pill to take to calm the bleeding down , although for the last three weeks ive had sore boobs,put on weight amd feel so tired all the time.. does anyone know if the pill could counteract with implant to make it not work? as i havent been taken the pill as suppose to each day as i didnt think it would be a problen as its primarily to stop the bleeding ! please help!! confused.com!
|
Did you find this post helpful?

User Profile
replied September 27th, 2015
I know this post is very old. but no the pill DOES NOT counteract it. My nurse told me
|
Did you find this post helpful?

replied June 10th, 2010
hi, ive been on the implanon for 2 years, i had bleeding for nearly 4 months beforei checked my dates, sick of it i went to the docs, and he gave me monofeme. its stopped my period, and unfortunatly still gotta take it as well, because when u stop the pill, u start the period. well thats how it is for me. i get painful in that area for about hour after takin the pill, but its manageable. hmmm i hope this helps.
|
Did you find this post helpful?

replied September 25th, 2010
I don't know if this helps, but...
Beware... If you're taking the pill to control bleeding while using implanon, you can get pregnant. It has something to do with the pill thinning out the mucus. The bleeding is normal. It might just not work with your body. There's always the Ring, right?
|
Did you find this post helpful?

replied November 27th, 2011
hey r u definatly sure that using both can actually reverse the effects n u can get pregnant. i recently been put on the pill n already got implanon. but i got reli sore boobs and my stomach feels weird. x
|
Did you find this post helpful?

replied November 27th, 2011
are u definitly sure. im takin both n i got reli sore bobs n my stomach feels strange. n im tearful n stuff 2 xxx
|
Did you find this post helpful?

replied October 20th, 2010
I used microgynon whilst having the implant aswell to stop my bleeding, i done this for 8 months with only one break inbetween (bad idea) i decided to get the implant out and go back on the pill...i havent stopped bleeding yet ive been bleeding for 25days and it still hasnt stopped even though im taking the pill. help! x
|
Did you find this post helpful?

replied November 12th, 2010
using both implanon and Levlen ED
Ive had the implanon since Oct 2008.
I never had any problems with it, no excess bleeding or spotting..
However due to the implanon being progesterone only, I noticed I lost a lot of weight boob wise.. being a 10B-C with the pill and going to a 10A with the implanon..
I had heard of doctors prescribing both to prevent bleeding.
So I started taking levlen on top of the implanon.. and problem solved.. got my boobs back and have extra protection incase i forget to take the pill..
When i take the sugar pills i get a period though, so not really sure which one is working the most to prevent pregnacy.. But i have been doing this for over a year now and i'm not pregnant so it must be okay..
|
Did you find this post helpful?

replied April 29th, 2011
What if I've been on Implanon for almost 3 months now with my period starting 2 weeks after insertion and has been nonstop. If i've had unprotected sex, is there a chance of getting pregnant?
|
Did you find this post helpful?

User Profile
replied November 28th, 2011
Community Volunteer
Very very very small chance. The fact that you are bleeding does not mean you are not protected. I do suggest that you speak to your doctor/nurse/clinic to stop the bleeding. Normally normal birth control pills are used to stop the breakthrough bleeding.

Take an iron supplement to replace the iron you are losing and get some energy back.

Best of luck!
|
Did you find this post helpful?

replied December 2nd, 2011
implanon
i. had a problem with implant, i got mine in sep 2007, had no periods but decide a year later i didnt like it, now over 4 years on still no period and dont know if they will come back, wish id stuck to the pill :/. got mine when i was 17 , 21 now help Sad
|
Did you find this post helpful?

User Profile
replied December 2nd, 2011
Community Volunteer
Speak to your doctor.
|
Did you find this post helpful?

replied June 4th, 2012
hi everyone you cant get pregnant on the pill and the implanon because when i went to my gynacologist she said that the implanon was thinning my uterus lining and that they pill will thicken it up with a mucusey lining Smile
|
Did you find this post helpful?

replied August 8th, 2012
confused!
i got told that the implant would still work without the pill, and if i forgot to take it..i'm currently on the 7 day break though and havent had a period, is this normal?
|
Did you find this post helpful?

User Profile
replied August 8th, 2012
Community Volunteer
Implanon will likely stop your hormone levels from dropping and you getting withdrawal bleeding.

Of course the only thing you need for pregnancy prevention is the implant. The pill is taken to restore your uterus lining or whatever the reason why your doctor prescribed it, not for pregnancy prevention.
|
Did you find this post helpful?

replied October 22nd, 2012
Ok I at one time on the pill but quit and got implanon instead.I've had my period every day since January and I went to talk to my gynecologist and she prescribed the pill.ever since I've been on it I've felt felt nauseous every day. Is this normal?
|
Did you find this post helpful?

replied February 12th, 2013
i currently have had the implanon since may 2012 and have not stopped bleeding since it was put in, my doc prescribed the pill for me, my only concern is the ammount of hormones that will be in body if im using to contraceptives at the same time. also has anyone had any side effects from doing so??
|
Did you find this post helpful?

replied June 12th, 2013
hey I have had the implant for just under a month only have bled once at the start a week into having my implant inserted haven't had my period yet this month though I was wondering if I took the pill on top would it stop my period because I'm going away with my boyfriend in July and I have worked out I'm going to be on my period for that but I don't want to be so if I took the pill on top could it stop it for 4 days?
|
Did you find this post helpful?

User Profile
replied June 13th, 2013
Community Volunteer
Unfortunately you cannot work out when you are going to have your period very accurately. A lot of women totally stop bleeding while on the implant, and it is almost guaranteed to change your cycle if it does not stop it.
|
Did you find this post helpful?

replied June 21st, 2013
@andcap
Hey, where did you find that info? I have been looking for it everywhere! I am currently on the pill and have the implant, and lately i have been noticing some changes. But it's too soon for a pregnancy test, and I really want and need to know if these two can cancel each other out. Please respond!
|
Did you find this post helpful?

User Profile
replied June 23rd, 2013
Community Volunteer
You will not find that info anywhere because it is incorrect.
|
Did you find this post helpful?
12